Several side effects are possible with mirtazapine, and weight gain does appear to be one of them. This data comes from clinical trials where the drug was extensively studied and its side effects were documented.
Weight gain was reported as a common side effect of Remeron, occurring in up to 12% of people taking the drug, compared to only 2% of those not taking it.
If you are noticing a weight gain with Remeron, talk to the doc/pharmacist. He/she will do a physical exam to look for other causes of this problem, such as certain medical conditions. If the weight gain remains unexplained, the doc/pharmacist may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If it continues, he/she may recommend other lifestyle changes or possibly switch you to another antidepressant.
Take care, best wishes!
Hello nicolecomber. I currently take Mirtazapine and have been on the drug for several years. I take it early evening evening and when my hungar pains kick in, have my dinner and so I fill up on my meal instead of snacking.In my case the hungar pains last only for about an hour after taking the drug. But when felt they are running full force and I eat as if I haven't had a bite in a year. Exercise would be my suggestion. How effective or helpfull time will tell. Regards, pledge
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm currently at 397 & 6'3'' & all diets I try fail... whats best for me 2 see about lb loss surgery
Posted 28 Apr 2011 • 1 answer
Posted 25 Feb 2015 • 1 answer
Posted 23 Jun 2015 • 1 answer
Posted 6 Mar 2016 • 1 answer
Posted 11 Aug 2016 • 0 answers